MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, lens haptic was broken.There was no patient contact.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis, and the reported complaint was observed.Iol returned positioned incorrectly in the iol case, the lens is not in the centre of the lens case base well and is pressed against one post.Solution is dried on the iol (intraocular lens).One haptic is broken/torn and is returned adhered to the optic surface, no damage to the other haptic observed.The optic edge is nicked/chipped-rejectable.The complainant indicates the use of one of company delivery device, which is not qualified for use with associated iol model.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow ifu (instructions for use), as the surgeon states the use of non-qualified combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23809877
Report Number9612169-2025-02520
Device Sequence Number9390075
Product Code HQL
UDI-Device Identifier00380652555814
UDI-Public(01)00380652555814(17)290423(11)240425(10)25835688
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.205
Device Lot Number25835688
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION OZIL HANDPIECE; CLAREON MONARCH IV , INJECTOR; MONARCH III CARTRIDGE C; VISCOAT
Patient SexUnknown